Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 150, NWS Tallahassee, FL

August 10, 2000Dougherty County, Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 10, 2000, 8:26 PM EDT for Dougherty County, Worth County, Georgia. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 10, 2000, 8:26 PM EDT (00:26 UTC)
Expired
Aug 10, 2000, 9:30 PM EDT
In force
64 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dougherty County, GA, Worth County, GA

The radar

The Moody AFB radar (KVAX), 117 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 8:32 PM EDTHail 0.75Red Rock, GADime size hail. Reported by a SKYWARN storm spotter.
Aug 10, 8:46 PM EDTHail 0.75Acree, GADime size hail. Reported by a SKYWARN storm spotter.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 110028
SVRTLH
GAC095-321-110130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
826 PM EDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGHERTY COUNTY IN GEORGIA
  WORTH COUNTY IN GEORGIA

* UNTIL 930 PM EDT

* AT 826 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR AND SKYWARN   
  SPOTTERS INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER EAST 
  DOUGHERTY...OR ABOUT 8 MILES WEST OF SYLVESTER...WHICH IS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SYLVESTER...SYLVESTER A/P BY 825 PM EDT
  ACREE BY 830 PM EDT
  PECAN CITY BY 850 PM EDT
  MARINE CORPS LB BY 855 PM EDT
  PUTNEY BY 905 PM EDT
  WILLIAMSBURG BY 910 PM EDT

DIME SIZED HAIL HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE 
PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELjTER.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.


LAT...LON 3140 8379 3163 8381 3162 8426 3151 8434

.END
17 GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:23 PM EDT, 6 hours 3 minutes earlier.

Area forecast discussion, Aug 10, 2:23 PM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EDT THU AUG 10 2000

THANK YOU FOR THE COORDINATION JAX...MOB AND ATL.

STILL ONLY ABLE TO GET RADAR DATA THROUGH AWIPS...AND HAVE HAD TO
RELY ON GARP...INTERNET...ETC. TO GET MODEL DATA AND SO FORTH.
THEREFORE I AM LAGGING BEHIND A LITTLE...SO WILL TRY TO MAKE THIS
SHORT.

MODELS IN THE UPPER LEVELS GENERALLY AGREE IN SHOWING HIGH
RETROGRADING AS UPPER LOW OVER NORTHERN TIER OF STATES DROPS DOWN
ACROSS THE EASTERN SEABOARD AND BECOMES A CUTOFF LOW OVER THE MID
ATLANTIC REGION BY LATE IN THE PERIOD. THE ASSOCIATED FRONTAL
BOUNDARY WILL CONTINUE TO PUSH TOWARD THE FORECAST AREA THROUGH THE
FORECAST PERIOD...BUT THE NGM SEEMS TO BE THE FASTEST AND HAS THE
BOUNDARY ALREADY IN THE GULF WATERS BY EARLY SATURDAY MORNING.
ETA/AVN KEEPS THE BOUNDARY OVER SE AL AND SW GEORGIA ZONES AT THAT
TIME. POPS GUIDANCE IS PRETTY CLOSE FOR FRIDAY WITH GENERALLY 40-50
PERCENT POPS ACROSS THE BOARD. THIS LOOKS REASONABLE CONSIDERING THE
FORCING FROM BOTH THE SURFACE BOUNDARY AND THE SEABREEZE INFLUENCES.
THE PROBLEM IS ON SATURDAY WHERE NGM WANTS TO LOWER POPS
CONSIDERABLY WHILE FAN NUMBERS ARE STILL RATHER HIGH. SINCE ETA
SEEMED TO INITIALIZE BETTER THAN NGM WILL FOLLOW THAT SOLUTION AND
GO WITH A COMPROMISE IN POPS ON SATURDAY AND GO AROUND 20-30 PERCENT
ON SATURDAY WITH 30% FOR FLORIDA ZONES AND 20 PERCENT TO THE NORTH
SINCE MODELS ARE SHOWING A STEEP MOISTURE GRADIENT ACROSS THE AREA
BY THEN.

MARINE: COORDINATED WITH MOB AND WILL GO WITH W-SW WINDS THROUGH THE
FORECAST PERIOD AND INCREASE WINDS THROUGH FRIDAY NIGHT AS GRADIENT
TIGHTENS...BUT WILL KEEP WINDS AROUND 15 KNOTS FOR FRIDAY NIGHT.

FIRE WEATHER: NO CONCERNS.

PRELIMINARY NUMBERS...

TLH  072/093 071/091  2523
PFN  077/089 075/088  3523
DHN  074/093 070/090  3522
ABY  074/093 070/090  2522
VLD  073/094 071/091  252a3

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MOLLERE

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.